Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 332, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 10, 2006, 11:57 AM CDT for Quitman County, Tallahatchie County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2006, 11:57 AM CDT (16:57 UTC)
- Expired
- May 10, 2006, 12:23 PM CDT
- In force
- 26 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Quitman County, MS, Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 142 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 11:09 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2188 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:00 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 10, 10:00 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1000 AM CDT WED MAY 10 2006
.DISCUSSION...
THE LEADING EDGE OF THE SECOND ROUND OF CONVECTION THIS MORNING HAS
BEEN MAKING ITS WAY ACROSS NORTHERN MISSISSIPPI. SHOWERS AND
THUNDERSTORMS PERSIST BEHIND THE LINE OVER WEST TENNESSEE AND PARTS
OF NORTHEAST ARKANSAS.
ANOTHER COMPLEX OF SEVERE THUNDERSTORMS DEVELOPED OVER SOUTHEAST
OKLAHOMA/SOUTHWEST ARKANSAS THIS MORNING. THIS LINE IS CURRENTLY
MOVING EAST. THE NORTHERN EXTENT OF THIS LINE GOES THROUGH LITTLE
ROCK. THIS LINE OF THUNDERSTORMS...WITH SOME STORMS SEVERE THIS
AFTERNOON...WILL MOVE INTO NORTHEAST ARKANSAS...WEST TENNESSEE AND
NORTHERN MISSISSIPPI. THE MAIN THREAT FROM THESE STORMS WILL BE
LARGE HAIL AND DAMAGING WINDS. THE TORNADO THREAT APPEARS TO BE
FARTHER SOUTH THIS AFTERNOON. A NEW SWODY1 WILL BE ISSUED AROUND
1130 AM.
ADDITIONAL RAINFALL FROM THUNDERSTORMS THAT MOVE ACROSS THE AREA
TODAY SUPPORT THE CHANCE OF FLASH FLOODING...THUS THE FLOOD WATCH
CONTINUES.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ALCORN-BENTON(MS)-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE(MS)-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&
ACHazardous weather outlook, May 10, 10:23 AM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1023 AM CDT WED MAY 10 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111730- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1023 AM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE MIDSOUTH. A COMPLEX OF SEVERE THUNDERSTORMS THAT HAS DEVELOPED OVER WESTERN ARKANSAS WILL MOVE INTO PARTS OF NORTHEAST ARKANSAS...WEST TENNESSEE AND NORTH MISSISSIPPI THIS AFTERNOON. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. ADDITIONAL THUNDERSTORMS OVER NORTHEAST MISSISSIPPI MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. EXPECT THE THREAT FROM THESE STORMS TO DIMINISH SHORTLY AFTER NOON...WHEN THE LINE OF STORMS MOVES INTO ALABAMA. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE ENTIRE MID-SOUTH THROUGH 10 PM CDT THIS EVENING. HEAVY RAINFALL WILL ACCOMPANY THE THUNDERSTORM COMPLEXES AS THEY MOVE THROUGH AND WILL POSE A THREAT FOR FLASH FLOODING. AS THE LOW PRESSURE SYSTEM LIFTS NORTHEAST INTO THE OHIO VALLEY IT WILL HELP TO DRAG A COLD FRONT THROUGH LATER THIS EVENING. THIS WILL BRING AN END TO THE SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TODAY.
In the hours before
Special weather statement, May 10, 8:21 AM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 821 AM CDT WED MAY 10 2006 MSZ007-008-101345- TUNICA MS-TATE MS- 821 AM CDT WED MAY 10 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TATE AND TUNICA COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF LITTLE TEXAS AT 821 AM CDT...MOVING EAST AT 50 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN TATE AND TUNICA COUNTIES...INCLUDING THE CITY OF SENATOBIA...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, May 10, 8:24 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
824 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM HAIL EUDORA 34.83N 90.15W
05/10/2006 M0.88 INCH DESOTO MS LAW ENFORCEMENT
0220 AM TSTM WND DMG MORO 34.79N 90.99W
05/10/2006 LEE AR LAW ENFORCEMENT
TREE DOWN ON HWY 78
0241 AM HAIL FORREST CITY 35.01N 90.79W
05/10/2006 M0.75 INCH ST. FRANCIS AR LAW ENFORCEMENT
0241 AM HAIL PALESTINE 34.97N 90.90W
05/10/2006 M0.75 INCH ST. FRANCIS AR LAW ENFORCEMENT
0245 AM TSTM WND DMG CLARKSDALE 34.20N 90.58W
05/10/2006 COAHOMA MS EMERGENCY MNGR
ROOF BLOWN OFF ON ONE BUILDING AT THE COAHOMA JUNIOR
COLLEGE
0245 AM HAIL 8 ENE BRUCE 34.04N 89.22W
05/10/2006 M1.00 INCH CALHOUN MS TRAINED SPOTTER
&&
AARONLocal storm report, May 10, 9:16 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
916 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL CHARLESTON 34.01N 90.06W
05/10/2006 M0.75 INCH TALLAHATCHIE MS TRAINED SPOTTER
0205 AM HAIL EUDORA 34.83N 90.15W
05/10/2006 M0.88 INCH DESOTO MS LAW ENFORCEMENT
0220 AM TSTM WND DMG MORO 34.79N 90.99W
05/10/2006 LEE AR LAW ENFORCEMENT
TREE DOWN ON HWY 78
0241 AM HAIL FORREST CITY 35.01N 90.79W
05/10/2006 M0.75 INCH ST. FRANCIS AR LAW ENFORCEMENT
0241 AM HAIL PALESTINE 34.97N 90.90W
05/10/2006 M0.75 INCH ST. FRANCIS AR LAW ENFORCEMENT
0245 AM TSTM WND DMG CLARKSDALE 34.20N 90.58W
05/10/2006 COAHOMA MS EMERGENCY MNGR
ROOF BLOWN OFF ON ONE BUILDING AT THE COAHOMA JUNIOR
COLLEGE
0245 AM HAIL 8 ENE BRUCE 34.04N 89.22W
05/10/2006 M1.00 INCH CALHOUN MS TRAINED SPOTTER
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:44 AM CDT | Flash Flood Watch | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 10 hr |
| May 10, 12:55 AM CDT | Flash Flood Warning | MEG | Coahoma | 65 min |
| May 10, 1:05 AM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 40 min |
| May 10, 1:19 AM CDT | Severe Thunderstorm Warning | MEG | Quitman | 26 min |
| May 10, 1:30 AM CDT | Severe Thunderstorm Warning | MEG | Panola, Tate | 45 min |
| May 10, 1:47 AM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie, Yalobusha | 43 min |
| May 10, 1:54 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 36 min |
| May 10, 2:15 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 30 min |
| May 10, 2:20 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette | 25 min |
| May 10, 2:25 AM CDT | Severe Thunderstorm Warning | MEG | Marshall | 29 min |
| May 10, 2:50 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Pontotoc | 55 min |
| May 10, 3:44 AM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 36 min |
| May 10, 4:17 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun | 28 min |
| May 10, 8:41 AM CDT | Severe Thunderstorm Warning | MEG | Marshall, Tate | 20 min |
| May 10, 11:18 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie | 42 min |
| May 10, 11:55 AM CDT | Severe Thunderstorm Warning | MEG | Tate | 20 min |
| May 10, 12:48 AM CDT | Severe Thunderstorm Warning | MEG | Phillips | 27 min |
| May 10, 1:59 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Cross, Lawrence, Poinsett | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.